MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565010
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex duodenal stent has been implanted to treat a malignant stricture in the duodenum during a procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not dilated prior to stent placement.According to the complainant, during the procedure, the stent was intentionally released, but was deployed distally from the target location.Reportedly, the stent remains implanted and a different stent was placed proximally to cover the entire stricture.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).Block h10: a wallflex duodenal delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found the stainless steel tube, and the outer sheath at 3 inches from the exterior tube handle were kinked.No other issues with the delivery system were noted.The noted damages on the returned device are consistent with excessive force applied during use.The investigation concluded that procedural factors as handling of the device, or the technique used by the physician, and normal procedural difficulties encountered during the procedure, could have affected the device performance and its integrity contributing to the failure reported.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/26/2018 12:30 pm ct.The report number is being corrected from: 3005099803-2018-62167 to: 3005099803-2018-61514.
 
Event or Problem Description
It was reported to boston scientific corporation on november 5, 2018 that a wallflex duodenal stent has been implanted to treat a malignant stricture in the duodenum during a procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not dilated prior to stent placement.According to the complainant, during the procedure, the stent was intentionally released, but was deployed distally from the target location.Reportedly, the stent remains implanted and a different stent was placed proximally to cover the entire stricture.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8087162
Report Number3005099803-2018-61514
Device Sequence Number1203538
Product Code MUM
UDI-Device Identifier08714729456483
UDI-Public08714729456483
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2020
Device Model NumberM00565010
Device Catalogue Number6501
Device Lot Number0022597824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer12/01/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1